MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance in the proximal section of the echelon microcatheter and prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 4mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the coil did not progress in the microcatheter and when it was removed for evaluation, it was damaged.It ended up detaching early in the microcatheter.There was no accident when coupling to the y introducer, or removing it from its hive.The implant coil pushed smoothly out from the introducer sheath.There was no surgical or medicinal intervention required.The doctor was able to remove it from the microcatheter after premature detachment.Continuous flush was administered during the procedure.After the event, the doctor changed the defective coil and used another one (axium prime es hx 3.0x10) and had no complications with the product.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an echelon microcatheter.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 145-5092-150 (lot: b797631); implant date: n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within an opened axium prime outer carton, within a tied up plastic pouch and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damage or irregularities were found with the introducer sheath or axium prime pusher.The axium prime implant coil was found still attached to the pusher and found severely stretched within and outside the introducer sheath with the polypropylene filament broken.The implant coil tip was found still attached to the implant (unbroken).Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The returned axium prime coil was not confirmed to have ¿coil kink/damage¿; however, the implant coil was found stretched.The customer reported the coil came out of the introducer sheath smoothly during preparation; therefore, it is likely the damage occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, continuous flush was used and vessel tortuosity as normal.Therefore, the root cause could not be determined.The customer report of ¿premature detachment¿ was not confirmed as the implant was found unbroken.As the echelon-10 micro catheter used in the event was not returned for analysis, any contrib ution of the e micro catheter towards the resistance could not be assessed.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23896105
Report Number9617601-2025-03733
Device Sequence Number17478787
Product Code KRD
UDI-Device Identifier00763000313883
UDI-Public(01)00763000313883(17)260125(10)225860710
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot Number225860710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age68 YR
Patient SexFemale